MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281412
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Foreign Body Embolism (4439); Reduced Blood Flow (4598)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant medical products: gore® excluder® aaa endoprosthesis (catalog plc271400, serial number (b)(6)).Gore® excluder® aaa endoprosthesis (catalog plc201400, serial number (b)(6)).H6-b13: requests were emailed to the physician to further clarify the incident and provide additional information to the implanted devices and the patient outcome.The provided information is captured in the incident description.Reportedly perioperative and postoperative images are available but they were not yet shared with gore.H6-b14: the manufacturing records are being reviewed.H6 b20 and h3-other: the device remains implanted in the patient.Therefore a product evaluation could not be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis featuring c3® delivery system.The physician reported that the ipsilateral leg (rlt281412) and contralateral leg (plc271400) were successfully deployed below the renal arteries and above the hypogastric artery on the ipsilateral side, respectively.Following cannulation, the ipsilateral leg (rlt281412) appeared to migrate proximally by 1.5 cm as measured via angioraphy.The renals were partially occluded.The physician attempted to pull down the ipsilateral leg (rlt281412) using two reliant® stent graft balloon catheters and pulling down on the crossover wire.The physician was able to partially reposition the device.At the conclusion of the procedure, the device was 1 cm proximal to the planned landing zone.Reportedly, on the post-operative computed tomography scan the renal arteries were patent but with a slightly slower flow on the left renal artery.No endoleaks were apparent.The patient tolerated the procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis featuring c3® delivery system.The physician reported that the aortic main body (rlt281412 including the ipsilateral leg) and the contralateral leg (plc271400) were successfully deployed below the renal arteries and above the internal iliac artery on the ipsilateral side, respectively.Following cannulation, the aortic main body (rlt281412) appeared to migrate proximally by 1.5 cm as measured via angioraphy.The renals were partially occluded.The physician attempted to pull down the aortic main body (rlt281412) using two reliant® stent graft balloon catheters and pulling down on the crossover wire.The physician was able to partially reposition the device.At the conclusion of the procedure, the device was 1 cm proximal to the planned landing zone.Reportedly, on the post-operative computed tomography scan the renal arteries were patent but with a slightly slower flow on the left renal artery.No endoleaks were apparent.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cause investigation and conclusion: requests were emailed to the physician to further clarify the incident and provide additional information to the implanted devices and the patient outcome.The provided information is captured in the incident description.Clinical perioperative and post-implantation images were requested for investigation.A review of the manufacturing records indicated the lot met all pre-release specifications.One post-implantation computed tomography angiography (cta) dated (b)(6) 2023, three fluoroscopy movie clips and three jpeg images without name or dates were available for evaluation.The imaging evaluation summary states the following: no active deployment was included on any imaging provided for evaluation.The post-implantation cta images show the proximal end of the device is located proximal to the renal arteries in the aorta.The length from the proximal device to the proximal right renal artery appears to be ~4.4 mm.Diameter at the right renal artery ostium appears to be ~4.2 mm.The length from the proximal device to the proximal left renal artery appears (lra) to be ~8.5 mm.Diameter at the lra ostium appears to be ~4.6 mm.There is flow within both renal arteries.The movies show proximal radiopaque device markers are located proximal to the level of the renal arteries.Flow is visualized in the renal arteries.The final angiogram clip appears to show the proximal device is just distal to the renal arteries.Jpeg images show ballooning of the proximal device.A crossover wire is present on the jpeg 5 image.The image also shows two additional catheters crossed over and possibly pulling down the device as referenced in the incident description.The last jpeg provided shows a deployed ipsilateral limb and a contralateral leg extending distally also deployed.The contralateral gate appears to be cannulated on the projection provided.It has been reported that device movement after deployment, which could not be corrected during the endovascular procedure, resulted in device malpositioning causing decreased blood flow to the left renal artery.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to independently confirm reported device movement during the investigation.The imaging evaluation of the post-implantation cta images showed the proximal end of the device is located proximal to the renal arteries in the aorta reasonable suggesting a malposition of the device.Based on the available information we are unable to determine the cause of the device movement after deployment and assign a root cause.The instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.The ifu states the following: potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: improper component placement; component migration; renal complications (e.G., artery occlusion).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17341840
Report Number3007284313-2023-02642
Device Sequence Number17865850
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberRLT281412
Device Catalogue NumberRLT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexMale